Alert archive / Tennessee / Flash Flood Warnings in 1998
Flash Flood Warning 122, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 14, 1998, 7:51 PM CDT for Giles County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 1998, 7:51 PM CDT (00:51 UTC)
- Expired
- Aug 14, 1998, 10:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Giles County, TN
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 150051 FFWBNA TNC055-150300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 751 PM CDT FRI AUG 14 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... GILES COUNTY IN MIDDLE TENNESSEE * UNTIL 1000 PM CDT * AT 750 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A NEARLY STATIONARY CLUSTER OF THUNDERSTORMS NEAR PULASKI. THESE STORMS ARE PRODUCING RAINFALL RATES OF OVER 1.5 INCHES PER HOUR. THIS EXCESSIVE RAINFALL WILL CAUSE CREEKS AND STREAMS TO RISE QUICKLY. MOTORISTS NEED TO AVOID LOW WATER CROSSINGS AND BE EXTRA CAUTIOUS CROSSING BRIDGES. DON'T DRIVE ACROSS FLOODED ROADS! MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. WSS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 2:15 PM CDT, 5 hours 36 minutes earlier.
Area forecast discussion, Aug 14, 2:15 PM CDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 215 PM CDT FRI AUG 14 1998 ETA CONTS TO SEEM LK THE MDL OF CHOICE AS CURRNT FEATURES MATCH UP QUITE CLOSELY. FOLLOWG THE ETA...FOCUS FOR CNVCTN SHUD SLOLY SHIFT TO THE E AND S OF FA THRU THE FCST PD. MEAN H5 TROF WL RMN OVR RGN BUT UPR LVL SUPPORT WL RMN VRY WK. BASD ON MSTR AXIS AND LO-LVL CNVRGENC/INSTBLY...XPCT POPS SHUD RMN IN FCST TNGT...SPCLY ACRS PLATEAU ZNS. BLV MOST PCPN WL RMN ACRS PLATEAU AND E TN ON SAT. WUD CONTINUE CHC POPS ALNG PLATEAU... MAYBE SLGT CHC BNA VCNTY...DRY W. MOST OF FA SHUD RMN DRY SAT NGT WITH FOCUS ON SUN AGAIN RMNG ACRS XTRM ERN ZNS. 07 BNA 69/88/69/90 2212
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 12:01 PM CDT | Flash Flood Warning | OHX | Van Buren | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.